MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE SFTYGLD 25X1 RB MCK; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON BD NEEDLE SFTYGLD 25X1 RB MCK; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 306616
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the bd needle sftygld 25x1 rb mck was broken.The following information was provided by the initial reporter: material # 306616.Batch # unknown.Verbatim: account gave an hpv shot to a young patient over a year ago.The patient recently came back in and it was discovered a needle is in the patients arm and has been working its way down through the muscle.The account does not know if its the needle from the hpv shot or when the incident occurred, but the account would like to speak to someone at bd regarding the event.Customer response on 13-may-2025.1.Can you please provide an exact date of event? (b)(6) 2024.2.Can you please provide the material and lot number associated with reported issue? prevent sg safety hypodermic needle glide non-pyrogenic sterile 25g x 1inch.Mfr: 192-n251s.I cannot confirm the lot number due time that has past from the event.The current lot number we have in stock in clinic is 0141231.3.Please describe any additional, unplanned medical or surgical intervention (e.G., additional/alternative medications, imaging, etc.) required to avoid patient harm.Needle was discovered via an xray recently due to a separate, unrelated injury.Patient has a follow up on (b)(6) 2025 to discuss removal of needle from arm.
 
Additional Manufacturer Narrative
D.3.Franklin lakes has been listed as the manufacturer.G.1.Franklin lakes has been listed as the manufacturer.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr/correction - needle broken.Correction: following submission of initial mdr, lot number was not reported.Correct lot number is 0141231.Evaluation: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Batch 0141231 is considered in compliance with our product specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD NEEDLE SFTYGLD 25X1 RB MCK
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton dr
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22074688
Report Number2243072-2025-00671
Device Sequence Number8702763
Product Code FMI
UDI-Device Identifier10612479262598
UDI-Public(01)10612479262598(10)0141231
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number306616
Device Lot Number0141231
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown